Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 5, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Apr 5, 2011, 6:15 AM EDT for 6 counties in North Carolina; Dillon County, Horry County, Marion County, South Carolina. It was in force for 90 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 5, 2011, 6:15 AM EDT (10:15 UTC)
- Expired
- Apr 5, 2011, 7:45 AM EDT
- In force
- 90 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
Counties Bladen County, NC, Brunswick County, NC, Columbus County, NC, New Hanover County, NC, Pender County, NC, Robeson County, NC, Dillon County, SC, Horry County, SC, Marion County, SC
The radar
The Wilmington radar (KLTX), 48 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 5, 6:19 AM EDT | TSTM WND DMG | 5 Sw St. Pauls, NC | TREE DOWN ON RENNERT RD AND MCQUEEN RD. |
| Apr 5, 6:22 AM EDT | TSTM WND DMG | 1 Ese Fairmont, NC | TREE DOWN ON OLD STAGE RD. AND NC130 BYPASS |
| Apr 5, 6:25 AM EDT | TSTM WND DMG | 4 S Lumberton, NC | TREE DOWN ON ALAMAC RD AND POPES CROSSING |
| Apr 5, 6:25 AM EDT | TSTM WND DMG | 7 W Lumberton, NC | TREE DOWN ON VEHICLE AT LOWE RD AND US 74 HIGHWAY W |
| Apr 5, 6:40 AM EDT | TSTM WND DMG | Whiteville, NC | TREES DOWN IN THE CITY OF WHITEVILLE. |
| Apr 5, 7:00 AM EDT | TSTM WND DMG | 2 S Ash, NC | TREE DOWN BLOCKING LITTLE RIVER ROAD NEAR WHITEVILLE ROAD |
| Apr 5, 7:00 AM EDT | TSTM WND DMG | Delco, NC | FOUR TREES WERE DOWN ON HIGHWAY 74 76 NEAR MIDDLE SCHOOL. TIME ESTIMATED BASED ON RADAR. |
| Apr 5, 7:10 AM EDT | TSTM WND GST 70 | 2 N Sandy Creek, NC | MEASURED IN THE COMMUNITY OF NORTHWEST. |
| Apr 5, 7:30 AM EDT | TSTM WND DMG | 7 W Rocky Point, NC | REPORT OF TREES DOWN NEAR THE INTERSECTION OF HIGHSMITH RD AND SCOTT RD. IN THE LONG CREEK AREA |
| Apr 5, 7:53 AM EDT | TSTM WND DMG | 3 Ne Boiling Spring Lak, NC | TREES DOWN ON POWER LINES NEAR INTERSECTION OF EAST BOILING SPRING ROAD AND ARGONNE ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 5, 4:00 AM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 00:00Z, 10.3 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 331 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 486 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
038
WUUS52 KILM 051015
SVRILM
NCC017-019-047-129-141-155-SCC033-051-067-051145-
/O.NEW.KILM.SV.W.0005.110405T1015Z-110405T1145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
615 AM EDT TUE APR 5 2011
THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
BRUNSWICK COUNTY IN SOUTHEAST NORTH CAROLINA
NEW HANOVER COUNTY IN SOUTHEAST NORTH CAROLINA
PENDER COUNTY IN SOUTHEAST NORTH CAROLINA
NORTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA
EASTERN DILLON COUNTY IN NORTHEAST SOUTH CAROLINA
ROBESON COUNTY IN SOUTHEAST NORTH CAROLINA
BLADEN COUNTY IN SOUTHEAST NORTH CAROLINA
COLUMBUS COUNTY IN SOUTHEAST NORTH CAROLINA
* UNTIL 745 AM EDT
* AT 609 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RED SPRINGS TO SMITHBORO...AND MOVING EAST AT 55 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
REX...
ST. PAULS...
TOBERMORY...
DUART...
JEROME...
RUSKIN...
A FAIRLY WIDESPREAD SWATH OF DAMAGING WINDS IS POSSIBLE ANYWHERE
WITHIN THE WARNED AREA AS THIS LINE TRANSLATES TO THE NORTHEAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3486 7850 3457 7826 3473 7811 3473 7769
3455 7760 3433 7766 3434 7767 3384 7796
3387 7802 3395 7793 3395 7795 3411 7794
3388 7803 3418 7935 3484 7922 3488 7913
TIME...MOT...LOC 1014Z 267DEG 46KT 3479 7912 3427 7923
$$
MBB5 follow-up statements
426
WWUS52 KILM 051048
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
648 AM EDT TUE APR 5 2011
NCC155-SCC033-051-067-051057-
/O.CAN.KILM.SV.W.0005.000000T0000Z-110405T1145Z/
ROBESON NC-DILLON SC-MARION SC-HORRY SC-
648 AM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN HORRY...NORTHEASTERN
MARION...EASTERN DILLON AND ROBESON COUNTIES IS CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3434 7766 3431 7772 3418 7782 3418 7781
3384 7796 3387 7802 3395 7793 3406 7791
3412 7794 3389 7803 3405 7877 3412 7886
3485 7875 3486 7850 3457 7826 3473 7811
3472 7768 3454 7760
TIME...MOT...LOC 1047Z 267DEG 46KT 3481 7861 3429 7872
$$
NCC017-019-047-129-141-051145-
/O.CON.KILM.SV.W.0005.000000T0000Z-110405T1145Z/
COLUMBUS NC-BLADEN NC-PENDER NC-NEW HANOVER NC-BRUNSWICK NC-
648 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EDT
FOR BRUNSWICK...NEW HANOVER...PENDER...BLADEN AND COLUMBUS
COUNTIES...
AT 645 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM AMMON TO BRUNSWICK...OR ALONG A LINE EXTENDING FROM 13
MILES NORTH OF ELIZABETHTOWN TO WHITEVILLE...MOVING EAST AT 55 MPH.
A FAIRLY WIDESPREAD SWATH OF DAMAGING WINDS IS EXPECTED ANYWHERE
WITHIN THE WARNED AREA AS THIS LINE TRANSLATES TO THE EAST.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3434 7766 3431 7772 3418 7782 3418 7781
3384 7796 3387 7802 3395 7793 3406 7791
3412 7794 3389 7803 3405 7877 3412 7886
3485 7875 3486 7850 3457 7826 3473 7811
3472 7768 3454 7760
TIME...MOT...LOC 1047Z 267DEG 46KT 3481 7861 3429 7872
$$
MBB561
WWUS52 KILM 051109
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
709 AM EDT TUE APR 5 2011
NCC017-019-047-129-141-051145-
/O.CON.KILM.SV.W.0005.000000T0000Z-110405T1145Z/
COLUMBUS NC-BLADEN NC-PENDER NC-NEW HANOVER NC-BRUNSWICK NC-
709 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EDT
FOR BRUNSWICK...NEW HANOVER...PENDER...SOUTHEASTERN BLADEN AND
EASTERN COLUMBUS COUNTIES...
AT 703 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM KELLY TO 6 MILES NORTH OF
MAKATOKA TO PIREWAY...OR ALONG A LINE EXTENDING FROM 20 MILES
SOUTHEAST OF ELIZABETHTOWN TO 16 MILES NORTH OF SHALLOTTE TO 12 MILES
NORTH OF LITTLE RIVER...MOVING EAST AT 55 MPH.
A FAIRLY WIDESPREAD SWATH OF DAMAGING WINDS IS EXPECTED ANYWHERE
WITHIN THE WARNED AREA AS THIS LINE TRANSLATES TO THE EAST. THE
STRONGEST STORM WITHIN THE LINE IS MOVING INTO NORTHWESTERN
BRUNSWICK COUNTY. THIS STORM MAY AFFECT BATARORA AND LELAND AS WELL
AS PARTS OF WILMINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3434 7766 3431 7772 3418 7782 3418 7781
3384 7796 3387 7802 3395 7793 3406 7791
3412 7794 3389 7803 3402 7862 3404 7867
3442 7845 3467 7836 3467 7834 3457 7826
3473 7811 3472 7768 3454 7760
TIME...MOT...LOC 1108Z 267DEG 46KT 3448 7823 3421 7832
3405 7852
$$
MBB420
WWUS52 KILM 051122
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
722 AM EDT TUE APR 5 2011
NCC017-019-047-129-141-051145-
/O.CON.KILM.SV.W.0005.000000T0000Z-110405T1145Z/
COLUMBUS NC-BLADEN NC-PENDER NC-NEW HANOVER NC-BRUNSWICK NC-
722 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EDT
FOR BRUNSWICK...NEW HANOVER...PENDER...EXTREME SOUTHEASTERN BLADEN
AND NORTHEASTERN COLUMBUS COUNTIES...
AT 717 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM POINT CASWELL TO SANDY CREEK TO 6
MILES NORTHEAST OF MAKATOKA...OR ALONG A LINE EXTENDING FROM 15 MILES
SOUTHWEST OF BURGAW TO 9 MILES WEST OF LELAND TO 15 MILES NORTH OF
SHALLOTTE...MOVING EAST AT 50 MPH.
FAIRLY WIDESPREAD WIND DAMAGE IS POSSIBLE WITHIN THE WARNED AREA.
THE STRONGEST PART OF THE LINE OF STORMS WILL MOVE ACROSS
NORTHWESTERN BRUNSWICK AND NORTHERN NEW HANOVER COUNTIES AS WELL AS
THE EASTERN HALF OF PENDER COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE. SEEK
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3434 7766 3431 7772 3418 7782 3418 7781
3384 7796 3387 7802 3395 7793 3406 7791
3412 7794 3389 7803 3402 7862 3410 7855
3432 7835 3445 7823 3457 7826 3473 7811
3472 7768 3454 7760
TIME...MOT...LOC 1119Z 267DEG 44KT 3446 7813 3428 7813
3419 7830
$$
MBB499
WWUS52 KILM 051137
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
737 AM EDT TUE APR 5 2011
NCC017-047-051147-
/O.CAN.KILM.SV.W.0005.000000T0000Z-110405T1145Z/
COLUMBUS NC-BLADEN NC-
737 AM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN BLADEN
AND NORTHEASTERN COLUMBUS COUNTIES IS CANCELED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3434 7766 3433 7770 3435 7768 3421 7783
3424 7777 3421 7782 3402 7790 3406 7790
3419 7796 3411 7794 3403 7797 3399 7808
3396 7833 3420 7828 3444 7807 3472 7789
3472 7768 3454 7760
TIME...MOT...LOC 1137Z 267DEG 44KT 3458 7782 3446 7783
3436 7785
$$
NCC019-129-141-051145-
/O.CON.KILM.SV.W.0005.000000T0000Z-110405T1145Z/
PENDER NC-NEW HANOVER NC-BRUNSWICK NC-
737 AM EDT TUE APR 5 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 AM EDT
FOR EASTERN BRUNSWICK...NEW HANOVER AND PENDER COUNTIES...
AT 735 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WHITE STOCKING TO ROCKY POINT TO
CASTLE HAYNE...OR ALONG A LINE EXTENDING FROM BURGAW TO 8 MILES
SOUTHEAST OF BURGAW TO 10 MILES NORTH OF WILMINGTON...MOVING EAST AT
50 MPH.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO OGDEN...
BAYSHORE...SCOTTS HILL...WOODSIDE...TOPSAIL...MAPLE HILL AND
HAMPSTEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
&&
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3434 7766 3433 7770 3435 7768 3421 7783
3424 7777 3421 7782 3402 7790 3406 7790
3419 7796 3411 7794 3403 7797 3399 7808
3396 7833 3420 7828 3444 7807 3472 7789
3472 7768 3454 7760
TIME...MOT...LOC 1137Z 267DEG 44KT 3458 7782 3446 7783
3436 7785
$$
MBB455
WWUS52 KILM 051147
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
747 AM EDT TUE APR 5 2011
NCC019-129-141-051157-
/O.EXP.KILM.SV.W.0005.000000T0000Z-110405T1145Z/
PENDER NC-NEW HANOVER NC-BRUNSWICK NC-
747 AM EDT TUE APR 5 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BRUNSWICK...NEW
HANOVER AND PENDER COUNTIES HAS EXPIRED...
AT 744 AM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS WEAKENED...THUS THE WARNING WAS ALLOWED TO EXPIRE. 45 MPH WIND
GUSTS WILL STILL BE POSSIBLE OVER EASTERN PENDER COUNTY THROUGH 815
AM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM EDT TUESDAY MORNING
FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA.
PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3434 7766 3433 7770 3435 7768 3421 7783
3424 7777 3421 7782 3402 7790 3406 7790
3419 7796 3411 7794 3403 7797 3399 7808
3396 7833 3420 7828 3444 7807 3472 7789
3472 7768 3454 7760
TIME...MOT...LOC 1137Z 267DEG 44KT 3458 7782 3446 7783
3436 7785
$$
MBBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 3:04 AM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Apr 5, 3:04 AM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
304 AM EDT TUE APR 5 2011
.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE ACROSS THE AREA THIS MORNING BRINGING
STRONG TO SEVERE THUNDERSTORMS. HIGH PRESSURE WILL BUILD BACK IN
LATE TUESDAY AND PREVAIL INTO THE COMING WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3:00 AM TUESDAY...MUCH ANTICIPATED LINE OF STRONG TO SEVERE
CONVECTION APPROACHING THE FORECAST AREA AS A COLD FRONT SWEEPS
ACROSS THE EASTERN SEABOARD. ALREADY HAVE A TORNADO WATCH UP FOR OUR
NORTHWESTERN TIER OF COUNTIES AND NUMEROUS WARNINGS HAVE BEEN ISSUED
AND VERIFIED BY CWAS TO OUR NW. FRONT IS MOVING FASTER THAN
ANTICIPATED AND EXPECT WE WILL BE ISSUING OUR FIRST WARNINGS WITHIN
THE NEXT HOUR OR SO. LINE OF CONVECTION WILL SWEEP SE ACROSS THE
FORECAST AREA THIS MORNING AND WILL BE FOLLOWED BY A MORE WIDESPREAD
AREA OF LARGELY LIGHT TO MODERATE CONVECTION. EXPECT LAST OF THE
PRECIP WILL EXIT THE CAPE FEAR AREA BY AROUND NOON OR SO.
STRONG AND GUSTY WINDS ARE PRECEDING THE FRONT DUE TO TIGHT ADVANCE
GRADIENT AND A STRONG LOW LEVEL JET. WE WILL SEE A NON-DIURNAL
TEMPERATURE CURVE TODAY DUE TO THE TIMING OF THE COLD FRONT...WITH
HIGHEST TEMPERATURES THIS MORNING AND A STEADY DROP THEREAFTER.
ACTUAL HOUR BY HOUR TEMPERATURE READINGS WILL BE COMPLICATED BY
CONVECTIVE ACTIVITY.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3:00 AM TUESDAY...A SUBTLE NORTHWESTERLY FLOW AT THE MID LEVELS WILL
BRIEFLY TURN WESTERLY WITH RIDGING BUILDING IN BY THE END OF THE
PERIOD. AT THE SURFACE HIGH PRESSURE WILL MOVE QUICKLY FROM RIGHT
OVER THE AREA TO WELL OFF THE COAST. WITH PRECIPITABLE WATER VALUES
WELL BELOW AN INCH...POPS WILL NOT BE AN ISSUE. SKIES SHOULD BE
SUNNY WEDNESDAY AND FOR PART OF THE DAY THURSDAY. SOME MID LEVEL
MOISTURE MAY STREAM ACROSS THE REGION LATE THURSDAY INTO FRIDAY
MORNING. GENERALLY LEANED TOWARD THE SLIGHTLY COOLER MET NUMBERS
THROUGH THE PERIOD.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 3:00 AM TUESDAY...COMPONENTS OF THE EXTENDED REMAIN INTACT WITH RIDGING
FOR MOST OF THE PERIOD BREAKING DOWN LATE AS THE MID LEVEL TROUGH IN
THE WEST GETS KICKED OUT. THE GFS IS ADVERTISING SOME DISORGANIZED
DIURNAL CONVECTION FRIDAY AND SATURDAY ACROSS PARTS OF THE
SOUTHEAST BUT WILL LEAVE OUT ANY POPS FOR NOW. AT THE SURFACE
BERMUDA HIGH PRESSURE WILL BE THE MAIN FEATURE WITH A PIEDMONT
TROUGH SHOWING UP LATE IN THE PERIOD. TEMPERATURES WILL REMAIN ABOVE
CLIMATOLOGY FOR MOST OF THE PERIOD.
&&
.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
AS OF 06Z...LOW CONFIDENCE FORECAST THROUGH MORNING DUE TO STRATUS
POTENTIAL AND STRONG FROPA WITH ASSOCIATED CONVECTION. CONFIDENCE
IMPROVES TUESDAY AFTN AS VFR DEVELOPS.
STRONG S/SW WINDS WILL CONTINUE AS COLD FRONT CURRENTLY DRAPED
ACROSS TN APPROACHES. TWO DIFFICULTIES TO THIS FORECAST. ONE BEING
THE STRATUS THREAT TONIGHT...AND THE SECOND BEING CONVECTIVE
POTENTIAL WITH THE FROPA TOWARDS MORNING.
WINDS BACKED JUST SLIGHTLY TONIGHT...ONLY 20 DEGREES...BUT THAT WAS
ENOUGH TO INCREASE MOISTURE ADVECTION AND EVEN CREATED SOME SEA
FOG/STRATUS AT CRE. HAVE NOTICED WINDS BEGINNING TO VEER MORE TO THE
SW AGAIN SO LESS CHANCE OF THIS CONTINUING BUT HAVE KEPT SCT AT IFR
LEVEL AT ALL OF THE COASTAL TERMINALS FOR POTENTIAL...AND WILL AMD
AS NECESSARY. MVFR CIGS WILL CONTINUE THROUGH THE OVERNIGHT AT THE
COAST THOUGH. INLAND...AM EXPECTING VFR CIGS TO PERSIST UNTIL
CONVECTION MOVES IN OVERNIGHT...AND THIS IS BASED MORE OFF UPSTREAM
OBS THAN GUIDANCE WHICH HAS BEEN TOO AGGRESSIVE WITH CIGS TONIGHT. AT
LEAST TEMPO IFR CIGS ARE EXPECTED WITHIN CONVECTION...BUT RAPID
DRYING WILL OCCUR BEHIND FROPA AND VFR WILL DEVELOP AT ALL TERMINALS
BY THE AFTN.
OTHER THAN CIGS...BIG CONCERNS WILL BE WINDS AND CONVECTION. WINDS
WILL NOT EASE TONIGHT...AND WILL ACTUALLY INCREASE OVERNIGHT AS A
VERY STRONG LLJ MOVES OVERHEAD. EXPECT 30 KT GUSTS AT ALL TERMINALS
FROM THE S/SW UNTIL FROPA. IT APPEARS A STRONG LINE OF CONVECTION
WILL ACCOMPANY FRONTAL PASSAGE...AND ALTHOUGH TIMING IS STILL IN
QUESTION...BEST ESTIMATE WOULD BE FROM ABOUT 09Z-10Z IN THE WESTERN
CWA AND MOVING OFFSHORE BY 15Z-16Z. HEAVY RAIN AND VERY STRONG WINDS
ARE LIKELY...WITH ANY STRONGER CONVECTION MIXING DOWN AT LEAST 35 KT
WINDS...POTENTIALLY MUCH HIGHER. SOME POST FRONTAL STRATUS AND
SHOWERS MAY PERSIST FOR A FEW HOURS BEFORE STRONG NW WINDS...AGAIN
GUSTING UP TO 30 KTS...DRY THE COLUMN AND VFR DEVELOPS BY TUESDAY
EVE. WINDS WILL FINALLY EASE AFTER SUNSET TUESDAY NIGHT.
EXTENDED OUTLOOK...VFR THROUGH THE EXTENDED.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3:00 AM TUESDAY...GALE WARNING CONTINUES OVER THE WATERS UNTIL
NOON TODAY AS STRONG SOUTHERLY WINDS CONTINUE IN ADVANCE OF A COLD
FRONT. EXPECT TO RAISE A SMALL CRAFT ADVISORY AFTER EXPIRATION OF
THE GALE WARNING AS STRONG WESTERLY WINDS WILL CONTINUE TO KEEP SEAS
UP IN THE 5 TO 8 FT RANGE INTO THE EVENING HOURS AFTER THE COLD
FRONT MOVES OFFSHORE. STRONG TO SEVERE THUNDERSTORMS WILL ALSO
LIKELY AFFECT THE WATERS TODAY.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 3:00 AM TUESDAY...HIGH PRESSURE WILL MOVE FROM ESSENTIALLY OVER
THE WATERS TO WELL OFF INTO THE ATLANTIC BY THE END OF THE PERIOD.
LIGHT AND VARIABLE WINDS WILL BECOME BETTER DEFINED LATE WEDNESDAY
FROM THE SOUTH WITH A MORE SOUTHWESTERLY DIRECTION DEVELOPING
THURSDAY. WIND SPEEDS WILL BE IN A RANGE OF 10-15 KNOTS. THE LATEST
SWAN RUN YIELDS SEAS OF TWO FEET WEDNESDAY INCREASING DUE PRIMARILY
BASED ON THE LONGEVITY OF THE FETCH TO A RANGE OF 2-4 FEET BY FRIDAY
AM.
LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 3:00 AM TUESDAY...NO CHANGES TO THE EXTENDED COASTAL WATERS
FORECAST WITH A SOUTHERLY COMPONENT TO THE WINDS THROUGH THE PERIOD.
SEAS...PRIMARILY A FUNCTION OF WINDS WILL REMAIN IN A 2-4 FOOT RANGE.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...HIGH SURF ADVISORY UNTIL 3 PM EDT THIS AFTERNOON FOR NCZ097-
100-101.
MARINE...GALE WARNING UNTIL NOON EDT TODAY FOR AMZ250-252-254-256.
&&
SYNOPSIS...SHK
NEAR TERM...REK
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...JDWHazardous weather outlook, Apr 5, 4:40 AM EDT, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 440 AM EDT TUE APR 5 2011 AMZ250-252-254-256-060845- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 440 AM EDT TUE APR 5 2011 ...GALE WARNING IN EFFECT UNTIL NOON EDT TODAY... ...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ099-SCZ033-034-039-046-060845- COLUMBUS-MARION-HORRY-WILLIAMSBURG-GEORGETOWN- 440 AM EDT TUE APR 5 2011 ...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ097-101-060845- PENDER-NEW HANOVER- 440 AM EDT TUE APR 5 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. TORNADO WATCH. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ100-060845- BRUNSWICK- 440 AM EDT TUE APR 5 2011 ...HIGH SURF ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON... ...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING... ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. TORNADO WATCH. HIGH RIP CURRENT RISK. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-SCZ017-023-024-032-060845- ROBESON-BLADEN-MARLBORO-DARLINGTON-DILLON-FLORENCE- 440 AM EDT TUE APR 5 2011 ...TORNADO WATCH 103 IN EFFECT UNTIL 11 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL MOVE ACROSS THE AREA THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 5, 3:46 AM EDT | Severe Thunderstorm Warning | ILM | Robeson | 74 min |
| Apr 5, 4:53 AM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 82 min |
| Apr 5, 6:20 AM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 25 min |
| Apr 5, 6:44 AM EDT | Severe Thunderstorm Warning | ILM | Brunswick, Columbus | 46 min |
| Apr 5, 7:58 AM EDT | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover, Pender | 30 min |
| Apr 5, 9:58 AM EDT | Special Weather Statement | ILM | Bladen, Columbus | 32 min |
| Apr 5, 10:24 AM EDT | Special Weather Statement | ILM | Bladen, Brunswick, Columbus | 36 min |
| Apr 5, 11:00 AM EDT | Special Weather Statement | ILM | Brunswick, New Hanover, Pender | 45 min |
| Apr 5, 6:30 AM EDT | Special Marine Warning | ILM | 2 hr | |
| Apr 5, 7:23 AM EDT | Special Marine Warning | ILM | 112 min | |
| Apr 5, 8:25 AM EDT | Special Marine Warning | ILM | 50 min | |
| Apr 5, 10:07 AM EDT | Special Marine Warning | ILM | 83 min | |
| Apr 5, 10:52 AM EDT | Special Marine Warning | ILM | 53 min | |
| Apr 5, 3:12 PM EDT | Small Craft Advisory | ILM | 12 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.